Alert archive / Rhode Island / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 280, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Sep 9, 2008, 12:16 PM EDT for Kent County, Providence County, Rhode Island; Northeastern Connecticut Planning Region, Connecticut. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 9, 2008, 12:16 PM EDT (16:16 UTC)
- Expired
- Sep 9, 2008, 1:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Northeastern Connecticut Planning Region, CT, Kent County, RI, Providence County, RI
The radar
The Boston radar (KBOX), 68 km from the middle of the area, began a volume at 16:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 9, 12:35 PM EDT | TSTM WND DMG | Scituate, RI | TREES DOWN BLOCKING RTE 14 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 9, 11:40 AM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 4.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -228 J/kg
- Mixed-layer LCL
- 1158 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 091616
SVRBOX
CTC015-RIC003-007-091700-
/O.NEW.KBOX.SV.W.0280.080909T1616Z-080909T1700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
1216 PM EDT TUE SEP 9 2008
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN KENT COUNTY IN RHODE ISLAND...
WESTERN PROVIDENCE COUNTY IN RHODE ISLAND...
SOUTHERN WINDHAM COUNTY IN NORTHERN CONNECTICUT...
THIS INCLUDES THE CITY OF PLAINFIELD...
* UNTIL 100 PM EDT
* AT 1213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR SCOTLAND...OR 8 MILES EAST
OF WILLIMANTIC...AND MOVING EAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
STERLING...DANIELSON AND 7 MILES SOUTH OF KILLINGLY BY 1225 PM
EDT...
7 MILES SOUTH OF FOSTER BY 1230 PM EDT...
SCITUATE...COVENTRY AND 9 MILES NORTH OF WEST GREENWICH BY 1235 PM
EDT...
8 MILES SOUTH OF SMITHFIELD BY 1240 PM EDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING AND TORRENTIAL RAINFALL IS OCCURRING WITH THIS
STORM. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MINOR
FLOODING OF POOR DRAINAGE AREAS CAN ALSO BE EXPECTED. DRIVERS SHOULD
AVOID FLOODED ROADWAYS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM EDT
TUESDAY AFTERNOON FOR NORTHERN CONNECTICUT AND SOUTHEASTERN
MASSACHUSETTS AND CENTRAL RHODE ISLAND.
LAT...LON 4163 7198 4164 7211 4182 7209 4199 7153
4163 7153 4162 7181 4163 7182 4163 7192
4162 7197
TIME...MOT...LOC 1616Z 260DEG 53KT 4171 7201
$$
FRANKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 9:34 AM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Sep 9, 9:34 AM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
934 AM EDT TUE SEP 9 2008
.SYNOPSIS...
A COLD FRONT APPROACHING FROM THE GREAT LAKES WILL CROSS SOUTHERN
NEW ENGLAND THIS AFTERNOON AND EVENING WITH SHOWERS AND
THUNDERSTORMS...SOME OF WHICH MAY BE SEVERE. DRY AND COOL WEATHER
WILL RETURN WED THROUGH FRI. A SERIES OF FRONTS IS EXPECTED TO BRING
UNSETTLED WEATHER FOR THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
DECIDED TO BUMP UP TIMING OF POPS AS A LARGE AREA OF SHOWERS AND
THUNDERSTORMS WAS ALREADY PUSHING INTO THE WESTERN ZONES. THIS IN
RESPONSE TO A PRE-FRONTAL TROUGH AHEAD OF THE COLD FRONT WHICH IS
CURRENTLY LOCATED ACROSS WESTERN NEW YORK. WILL HAVE TO MONITOR THIS
ACTIVITY CLOSELY AS WIND FIELDS ARE FAIRLY STRONG ALOFT. ANOTHER UPDATE
MAY BE NECESSARY SOON TO ADJUST HOURLY TEMPERATURES AND MAXIMUM
TEMPERATURES DEPENDING ON THE PROGRESSION OF THIS AREA OF CONVECTION.
SKYWARN ACTIVATION WILL OCCUR AROUND 10 AM. RADAR PARAMETERS HAVE BEEN
MODIFIED WITH WET BULB ZERO VALUES AROUND 12.5 K FT AND -20C ISOTHERM
AROUND 22.5 KFT. STORM MOTION OF 250 AT 25 KT.
THE THREAT OF CONVECTION WILL CONTINUE AS THE COLD FRONT CROSSES THE
AREA THIS AFTERNOON.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
CONVECTION WILL SWEEP OFF THE COAST EARLY THIS EVENING AS THE COLD
FRONT SWEEPS OFFSHORE. COOL AND DRY CANADIAN HIGH PRESSURE WILL BUILD
ACROSS SOUTHERN NEW ENGLAND AFTER MIDNIGHT...AND THIS WILL CONTINUE
INTO WEDNESDAY ALLOWING FOR A GORGEOUS DAY. HIGHS WILL ONLY TOP OUT
AROUND 70.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
A CLEAR AND FALL-LIKE NIGHT IS IN STORE FOR WED NIGHT. LOWS WILL BE
IN THE 40S...BUT SOME UPPER 30S ARE EVEN LIKELY IN SOUTHWEST NH AND
FAR NORTHWEST MA. HIGH PRESSURE WILL STILL BE LOCATED OVER NEW ENGLAND
ON THU AND HIGHS WILL REACH AROUND 70 AGAIN. VERY NICE WEATHER.
THE HIGH WILL SLOWLY SLIP OFF THE COAST FRI ALLOWING SOME CLOUDINESS
TO APPROACH WESTERN AREAS WITH A SMALL CHANCE OF A SHOWER THERE
TOWARD EVENING. BUT OVERALL ANOTHER QUIET DAY WITH TEMPERATURES
SLOWLY REACHING UPWARD...MAINLY 70 TO 74.
GENERALLY FOLLOWED ECMWF MODEL FOR LATTER PORTION OF FORECAST
PERIOD SINCE IT HAS BEEN MORE CONSISTENT WITH FEATURES. THE OVERALL
SCENARIO FROM FRI NIGHT INTO MON IS COMPLICATED AS A SERIES OF
FRONTS PUSH THROUGH REGION. MODELS GENERALLY AGREE ON SYNOPTIC
PATTERN WITH SEVERAL NORTHERN STREAM SHORT WAVES MOVING THROUGH...
BUT DIVERGE ON THEIR HANDLING OF SOUTHERN STREAM ENERGY AND A
POSSIBLE INTERACTION WITH MOISTURE FROM IKE...ESPECIALLY ON SUNDAY.
HOWEVER...WITH THE NHC TRACK SHIFTING FARTHER TO THE SOUTH ON EACH RUN...
IT IS NOT A CERTAINTY THAT IKE MOISTURE WILL BE LIFTING NORTHEASTWARD
AND LINKING UP WITH ANY FRONTAL BOUNDARY.
IN GENERAL...AM FORECASTING A MOSTLY CLOUDY PERIOD WITH SEASONABLE
TEMPERATURES AND A CHANCE OF SHOWERS FROM FRI NIGHT THROUGH MON.
SUBSEQUENT MODEL RUNS SHOULD GRADUALLY HELP FINE TUNE THE TIMING OF
SYSTEMS DURING THIS TIME FRAME.
GMOS WAS GENERALLY FOLLOWED FOR WINDS AND TEMPS EXCEPT MADE SOME
ADJUSTMENTS TO WINDS...KEEPING THEM MORE SOUTHERLY SUNDAY INTO MON...
AND ALSO KEPT IT CLOUDY INSTEAD OF CLEARING ON MON.
&&
.AVIATION /13Z TUESDAY THROUGH SATURDAY/...
VFR THIS MORNING OUTSIDE OF LOCAL EARLY MORNING FOG PATCHES. COLD
FRONT APPROACHES TODAY AND SWEEPS ACROSS SNE LATE THIS AFTERNOON AND
EARLY THIS EVENING. BANDS OF SHOWERS AND THUNDERSTORMS...SOME
POSSIBLY PRODUCING SFC WINDS 40 TO 50 KTS...ARE EXPECTED THIS
AFTERNOON. PRECIPITATION COMES TO AN END LATE THIS AFTERNOON WESTERN
NEW ENGLAND AND EARLY EVENING EASTERN NEW ENGLAND WITH FROPA. VFR
EXPECTED TONIGHT AND WED.
OUTLOOK...WED NIGHT THROUGH SAT...
WED NIGHT THROUGH FRI...VFR NO SIG WX.
SAT...MVFR IN SCATTERED SHOWERS.
&&
.MARINE...
TODAY...LOW LEVEL JET STRENGTHENS AHEAD OF THE APPROACHING COLD
FRONT. THEREFORE...WE EXPECT SCA WIND GUSTS ACROSS ALL OUR WATERS TO
DEVELOP BY LATE THIS MORNING. THIS IS ESPECIALLY TRUE NEAR SHORE
WHERE WE WILL HAVE EXCELLENT MIXING OVER LAND WITH GUSTS UP TO 30
KNOTS. SEAS SHOULD BUILD TO 5 TO 6 FEET OUTER WATERS AS WELL. IN
ADDITION...A LINE OF SHOWERS/THUNDERSTORMS WILL LIKELY MOVE THROUGH
MANY OF OUR WATERS IN THE LATE AFTERNOON OR EVENING. DESPITE LIMITED
INSTABILITY...THERE APPEARS TO BE ENOUGH DYNAMICS FOR THE POTENTIAL
OF BRIEF 35 TO 50 KNOT WIND GUSTS WITH THE ACTIVITY.
TONIGHT...SHOWERS/THUNDERSTORMS SHOULD EXIT THE REGION BY MID TO
LATE EVENING. OTHERWISE...MUCH DRIER AND COOLER AIR WILL ENTER THE
REGION ON NORTHWEST WINDS. WITH THE COOL AIR MOVING OVER THE
RELATIVELY WARM OCEAN EXPECT DECENT MIXING.
OUTLOOK...WED NIGHT THROUGH SAT...
WINDS AND SEAS BELOW SCA THROUGH PERIOD. SEAS MAY APPROACH 5 FT ON
OUTERMOST WATERS SAT AS SOUTHEAST WINDS INCREASE TO 10 TO 20 KT.
THERE WILL BE SCATTERED SHOWERS ON THE WATERS FRI NIGHT AND SAT.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
ANZ230>237-250.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR ANZ254-255.
&&
SYNOPSIS...EKSTER
NEAR TERM...EKSTER/STRAUSS
SHORT TERM...EKSTER
LONG TERM...GAF
AVIATION...EKSTER/GAF
MARINE...EKSTER/GAFHazardous weather outlook, Sep 9, 5:01 AM EDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE TAUNTON MA 501 AM EDT TUE SEP 9 2008 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-100915- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 501 AM EDT TUE SEP 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. A STRONG COLD FRONT WILL MOVE THROUGH THE REGION LATE THIS AFTERNOON AND EVENING. THIS WILL LIKELY BRING A LINE OF SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE REGION...SOME OF WHICH COULD BE SEVERE. THE MAIN SEVERE WEATHER THREAT WOULD BE DAMAGING STRAIGHT LINE WIND GUSTS...BUT SOME LARGE HAIL WOULD BE POSSIBLE IN THE STRONGEST UPDRAFTS. AN ISOLATED TORNADO CANNOT BE RULED OUT AT THIS TIME. IN ADDITION...BRIEF HEAVY RAINFALL MAY RESULT IN SOME TYPICAL POOR DRAINAGE STREET FLOODING. THE COVERAGE OF SEVERE THUNDERSTORMS IS CONTINGENT ON THE AMOUNT OF INSTABILITY WE SEE TODAY...THE HIGHER THE INSTABILITY...THE HIGHER THE CHANCES OF MORE WIDESPREAD SEVERE WEATHER. IN ADDITION...THERE IS A MODERATE RISK FOR DANGEROUS RIP CURRENTS ALONG SOUTH FACING OCEAN BEACHES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EARLY EVENING. ANZ230>237-250-254-255-100915- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 501 AM EDT TUE SEP 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT WILL BRING A ROUND OF SHOWERS AND THUNDERSTORMS TO THE REGION LATE THIS AFTERNOON AND EVENING. SOME OF THE STORMS MAY BE QUITE STRONG AND PRODUCE BRIEF WIND GUSTS BETWEEN 35 AND 45 KNOTS. A FEW OF THE STORMS MAY ALSO CONTAIN LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Sep 9, 10:00 AM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1000 AM EDT TUE SEP 9 2008 NHZ011-091430- CHESHIRE NH- 1000 AM EDT TUE SEP 9 2008 AT 956 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 35 MPH AND SMALL HAIL 2 MILES SOUTHEAST OF CHESTERFIELD...OR ABOUT 7 MILES EAST OF BRATTLEBORO...MOVING NORTHEAST AT 54 MPH. THE THUNDERSTORM WILL BE NEAR...NELSON AND KEENE BY 1010 AM EDT...7 MILES NORTHWEST OF DUBLIN BY 1020 AM EDT. HEAVY RAIN MAY CAUSE STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. FRANK
Special weather statement, Sep 9, 10:45 AM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1045 AM EDT TUE SEP 9 2008 CTZ002-MAZ009>011-091515- EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-HARTFORD CT-WESTERN HAMPDEN MA- 1045 AM EDT TUE SEP 9 2008 AT 1044 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 9 MILES SOUTHWEST OF GRANVILLE...OR ABOUT 12 MILES NORTHEAST OF TORRINGTON...MOVING NORTHEAST AT 54 MPH. THE THUNDERSTORM WILL BE NEAR...GRANVILLE AND 6 MILES NORTHWEST OF GRANBY BY 1050 AM EDT...SOUTHWICK AND AGAWAM BY 1100 AM EDT...WEST SPRINGFIELD AND 6 MILES SOUTHEAST OF HOLYOKE BY 1110 AM EDT. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. FRANK
Local storm report, Sep 9, 11:56 AM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
1156 AM EDT TUE SEP 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM TSTM WND DMG MONTAGUE 42.53N 72.53W
09/09/2008 FRANKLIN MA AMATEUR RADIO
TREES AND WIRES DOWN
1119 AM TSTM WND DMG CHICOPEE 42.18N 72.57W
09/09/2008 HAMPDEN MA AMATEUR RADIO
LARGE LIMBS AND WIRES DOWN ON CHICOPEE STREET
&&
WSIMPSONThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 12:08 PM EDT | Severe Thunderstorm Warning | BOX | Providence | 37 min |
| Sep 9, 12:40 PM EDT | Areal Flood Advisory | BOX | Bristol, Kent, Providence | 4 hr |
| Sep 9, 12:57 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Kent, Newport, Providence, Washington | 48 min |
| Sep 9, 10:20 AM EDT | Flash Flood Watch | BOX | Capitol Planning Region | 4 hr |
| Sep 9, 10:54 AM EDT | Areal Flood Advisory | BOX | Capitol Planning Region, Northeastern Connecticut Planning Region | 4 hr |
| Sep 9, 10:54 AM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 51 min |
| Sep 9, 11:01 AM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 44 min |
| Sep 9, 11:20 AM EDT | Areal Flood Warning | BOX | Capitol Planning Region | 3 hr |
| Sep 9, 11:36 AM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region, Northeastern Connecticut Planning Region | 39 min |
Nearby
Severe Thunderstorm Warnings in Rhode Island, 2008Severe Thunderstorm Warnings in Connecticut, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.